I have been on Fluoxetine for two months, and after that, I have had sexual dysfunction as a side effect. Please help.
ADVERTISEMENT

Q. What is the treatment for sexual dsyfunction caused by Fluoxetine?

Answered by
Dr. Vishal Anilkumar Gandhi
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Apr 06, 2023

Hello doctor,

I have been on Fluoxetine for two months. In the beginning, I had no sexual problems, but after the second or third week, I could get an erection, but I could not ejaculate. So my question is, how can I fix this problem? I know every SSRI has sexual dysfunction as a side effect, but it can be fixed with another medication or another antidepressant.

Thank you.

#

Hi,

Welcome to icliniq.com.

I understand your concern.

It is a common side effect due to SSRIs (selective serotonin reuptake inhibitors) like Fluoxetine. You may have delayed ejaculation. You can try the tablet Cyproheptadine (Heptidine) 2 mg before having sex. It will work. If it does not work, then you can switch to another antidepressant with fewer sexual side effects, like the tablet Wellbutrin (Buproprion). Consult a specialist doctor, talk with them, and take medications with their consent. I suggest you go for a complete blood count, serum TSH (thyroid stimulating hormone), serum testosterone, prolactin, vitamin B12, and vitamin D3.

I hope that you get your answer.

Thank you.



Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Antidepressants caused weight gain. Please suggest a personalized diet to lose weight.

.. through your query which says you are on anti-depression medicine. And you are concerned about weight gain but as I can see the details given your height is 175 cm and weight is 33 kg in which case you are not overweight at all.   Read full

I am suffering from post-SSRI sexual dysfunction. Please help.

 It has been three years now, and my sexual functioning and libido have gone down, it is called post-SSRI sexual dysfunction (PSSD) ...  However, in my assessment and internet research after three years, I am convinced that   Read full

Sexual Dysfunction and Psychotropic Drugs

Sexual dysfunction in patients with depression and other psychological illnesses may also occur due to: Inadequate treatment of psychological illness ... Do Psycho   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


PCOS and Liver Problems
The hormonal imbalances in polycystic ovary syndrome could cause liver diseases. Read the article to know the relationship between these medical conditions.  Read more»
Inferior Alveolar Nerve Lateralization Technique
The inferior alveolar nerve lateralization technique is a surgical lateralization technique to reposition the nerve. Read the article to know more about this.  Read more»
COVID-19 and Ebola: Similarities and Differences
This article gives a comparison and broader overview of the outbreak of the two deadliest diseases that showed a greater incidence over the last two decades.  Read more»

Ask your health query to a doctor online?

Ask a Psychiatrist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.